Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 26, 2013, 7:21 AM MST for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Feb 26, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 7:21 AM MST (14:21 UTC)
- In effect from
- Feb 26, 2013, 12:00 PM MST
- Expired
- Feb 26, 2013, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS84 KEPZ 261421 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 721 AM MST TUE FEB 26 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MST TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER RATING FOR ALL THE LOWLANDS OF SOUTH SOUTHWEST NEW MEXICO AND FAR WEST TEXAS BELOW 6000 FT MSL... .A DRY PACIFIC COLD FRONT WILL MOVE SOUTHEASTWARD INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING PRODUCING WEST TO SOUTHWEST WINDS OF 20 MPH OR GREATER AND LOW RELATIVE HUMIDITIES UNDER 15%...COUPLED WITH A HIGH FIRE DANGER. NMZ111-112-TXZ055-056-270100- /O.NEW.KEPZ.FW.W.0004.130226T1900Z-130227T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 721 AM MST TUE FEB 26 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. * EVENT: FIRE WEATHER ...ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: NOON TO 6 PM. * WIND: SOUTHWEST TO WEST 20 TO 25 MPH WITH SOME GUSTS TO 30 MPH. * HUMIDITY: 10% TO 15%. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:45 AM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 26, 3:45 AM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 AM MST TUE FEB 26 2013 .SYNOPSIS... WESTERLY WINDS WILL BRING DRY WEATHER WITH MILDER TEMPERATURES TODAY. HOWEVER AN UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL ALSO APPROACH THE REGION FROM THE NORTHWEST CAUSING BREEZY TO WINDY CONDITIONS THIS AFTERNOON FOLLOWED BY COOLER TEMPERATURES ON WEDNESDAY. NORTHERLY WINDS WILL RESULT IN DRY WEATHER AND CONTINUED COOL BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... UPPER TROUGH AND ASSOCIATED COLD FRONT ARE NOW LOCATED OVER GREAT BASIN AND WILL MOVE TO THE SOUTHEAST TOWARD NEW MEXICO AND WESTERN TEXAS TODAY. AS IT APPROACHES GRADIENTS ALOFT WILL STRENGTHEN WHILE DOWNSLOPE FLOW DEEPENS LEE SURFACE CYCLONE OVER EASTERN NEW MEXICO. THUS WINDS WILL INCREASE TODAY WITH SPEEDS IN THE BREEZY TO MARGINALLY WINDY CATEGORY BY MID AFTERNOON. WESTERLY FLOW WILL ALSO ADVECT MILDER AIR CAUSING TOADY'S HIGHS TO BE AROUND 5 TO 10 DEGREES WARMER ALTHOUGH THIS WILL STILL BE BELOW NORMAL. TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT WITH DRYNESS OF AIR MASS PRECLUDING ANY PRECIP DESPITE DYNAMIC AND FRONTAL LIFTING. COLD AIR ADVECTION BEHIND THE FRONT WILL AGAIN PUSH TEMPERATURES DOWN AROUND 5 TO 10 DEGREES ON WEDNESDAY OR AROUND 15 DEGREES BELOW NORMAL IN WHAT HAS BECOME A CHILLY WINTER. FOR THURSDAY THROUGH FRIDAY PERSISTENT WEST COAST RIDGE ALOFT WILL COMBINE WITH STRING SURFACE HIGH TO THE NORTH TO SUSTAIN DEEP NORTHERLY WIND COMPONENT ACROSS THE SOUTHERN ROCKIES. THUS TRANSPORT OF COOL DRY AIR WILL CONTINUE OVER THE CWA WITH TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. RIDGE WILL FINALLY BEGIN DRIFTING EAST LATE FRIDAY WITH AXIS THROUGH GREAT BASIN BY SATURDAY. THERMAL ADVECTION WILL BE WEAK BUT INDUCED SUBSIDENCE PLUS SOLAR HEATING SHOW SHOULD CAUSE SATURDAY TEMPERATURES TO RISE AROUND 5 DEGREES. RIDGE WILL FLATTEN ON SUNDAY WITH STRENGTHENING ZONAL FLOW ALOFT AND DEVELOPING LEE CYCLONE TO THE NORTHEAST GENERATING AT LEAST BREEZY WEST WINDS. ATTENDANT WARM AIR ADVECTION ALSO EXPECTED TO FINALLY PUSH DAYTIME TEMPERATURES A LITTLE ABOVE NORMAL SUNDAY AND AGAIN ON MONDAY BEFORE THE NEXT COLD FRONT COOLS THINGS OFF AGAIN ON TUESDAY. CONTINUED CONTINENTAL TRAJECTORIES WILL ALSO PREVENT MOISTURE INFLOW WITH DRY WEATHER EXACERBATING THE ONGOING DROUGHT. && .AVIATION...VALID 26/12Z-27/12Z. INCREASING WESTERLY WINDS WILL BRING DRY VFR CONDITIONS THROUGH PERIOD WITH A FEW AREAS OF CEILINGS ABOVE 10,000 FEET AGL. APPROACHING UPPER LEVEL TROUGH AND COLD FRONT WILL ALSO BRING INCREASING WINDS WITH WESTERLY SURFACE WINDS GUSTING FROM 30 TO 40 KT THIS AFTERNOON AND EARLY EVENING WITH HIGHEST GUSTS ALONG EASTERN SLOPES. AREAS OF MODERATE OR GREATER TURBULENCE BELOW 7000 FEET AGL THIS AFTERNOON...ESPECIALLY OVER MOUNTAINS AND ALONG EASTERN SLOPES. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WITH A COLD FRONT WILL APPROACH NEW MEXICO AND WESTERN TEXAS TODAY AND MOVE ACROSS THE REGION TONIGHT. THIS SYSTEM WILL BRING MILDER TEMPERATURES AND DRY BREEZY TO WINDY WEATHER THIS AFTERNOON AND EARLY THIS EVENING FOLLOWED BY CONTINUED DRY COOLER WEATHER ON WEDNESDAY. THUS CONDITIONS WILL APPROACH RED FLAG CRITERIA THIS AFTERNOON. NORTHERLY WINDS WILL CAUSE COOL DRY WEATHER WITH TEMPERATURES REMAINING AROUND 10 DEGREES BELOW NORMAL THURSDAY AND FRIDAY. HIGH PRESSURE ALOFT FOLLOWED BY INCREASING WESTERLY WINDS WILL PRODUCE WARMER TEMPERATURES SATURDAY AND SUNDAY WITH BREEZY TO WINDY CONDITIONS SUNDAY AFTERNOON. AIR MASS WILL REMAIN DRY SO NO RAIN OR SNOW EXPECTED INTO EARLY NEXT WEEK. LOWEST RELATIVE HUMIDITIES WILL BE AROUND 10 TO 20 PERCENT TODAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 61 34 55 30 57 / 0 0 0 0 0 SIERRA BLANCA 61 32 52 29 55 / 0 0 0 0 0 LAS CRUCES 61 28 50 23 54 / 0 0 0 0 0 ALAMOGORDO 58 29 51 23 53 / 0 0 0 0 0 CLOUDCROFT 35 15 32 12 31 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 56 30 50 24 53 / 0 0 0 0 0 SILVER CITY 53 26 47 20 49 / 0 0 0 0 0 DEMING 59 25 52 21 55 / 0 0 0 0 0 LORDSBURG 57 27 55 22 55 / 0 0 0 0 0 WEST EL PASO METRO 61 35 55 32 57 / 0 0 0 0 0 DELL CITY 62 30 55 25 55 / 0 0 0 0 0 FORT HANCOCK 63 32 55 29 58 / 0 0 0 0 0 LOMA LINDA 54 31 48 25 50 / 0 0 0 0 0 FABENS 61 31 56 28 57 / 0 0 0 0 0 SANTA TERESA 60 31 54 25 56 / 0 0 0 0 0 WHITE SANDS HQ 60 34 51 27 54 / 0 0 0 0 0 JORNADA RANGE 60 18 51 12 54 / 0 0 0 0 0 HATCH 58 27 48 21 52 / 0 0 0 0 0 COLUMBUS 60 31 54 25 57 / 0 0 0 0 0 OROGRANDE 60 25 53 20 55 / 0 0 0 0 0 MAYHILL 50 22 41 19 41 / 0 0 0 0 0 MESCALERO 47 19 40 15 41 / 0 0 0 0 0 TIMBERON 48 21 40 15 41 / 0 0 0 0 0 WINSTON 48 23 44 18 45 / 0 0 0 0 0 HILLSBORO 55 28 47 21 49 / 0 0 0 0 0 SPACEPORT 57 26 48 20 52 / 0 0 0 0 0 LAKE ROBERTS 52 19 45 16 46 / 0 0 0 0 0 HURLEY 54 25 49 20 50 / 0 0 0 0 0 CLIFF 57 28 52 21 55 / 0 0 0 0 0 MULE CREEK 52 17 48 11 51 / 0 0 0 0 0 FAYWOOD 54 26 47 21 49 / 0 0 0 0 0 ANIMAS 58 26 55 21 55 / 0 0 0 0 0 HACHITA 58 24 55 19 55 / 0 0 0 0 0 ANTELOPE WELLS 63 28 58 25 57 / 0 0 0 0 0 CLOVERDALE 58 29 53 28 53 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Feb 26, 5:07 AM MST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 507 AM MST TUE FEB 26 2013 NMZ401>417-TXZ418>424-271315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 507 AM MST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE WESTERLY WINDS TO GUST TO AROUND 35 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.